MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Catalog Number RBYPOD8
Medical Device Problem Codes Unraveled Material (1664); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization in the hypogastric artery using a pod coil and a lantern delivery microcatheter (lantern).During the procedure, while advancing the pod coil halfway out of the lantern, the pod coil unraveled and unintentionally detached.The physician then advanced a guidewire to trap the detached pod coil.The lantern containing the detached pod coil and the guidewire were removed.After removal of the detached pod coil, the guidewire, and the lantern, the physician noticed that the lantern was damaged at the distal end.The procedure was completed using another pod coil and another lantern.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization in the hypogastric artery using a pod coil and a lantern delivery microcatheter (lantern).During the procedure, while advancing the pod coil halfway out of the lantern, the pod coil unraveled and unintentionally detached.The physician then advanced a guidewire to trap the detached pod coil.The lantern containing the detached pod coil and the guidewire were removed.After removal of the detached pod coil, the guidewire, and the lantern, the physician noticed that the lantern was kinked at the distal end.The procedure was completed using another pod coil and another lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was updated: 1.Section b.Box 5.Describe event or problem.Evaluation of the returned pod coil confirmed that the embolization coil was detached.Evaluation revealed that the pet lock was intact, and the pull wire was in its initial position.If the pod coil is manipulated against resistance, the pusher assembly may elongate causing the embolization coil to detach.The kinks on the returned lantern may have contributed to resistance during the procedure.Further evaluation revealed kinks on the pusher assembly and offset coil winds.This damage is incidental to the reported complaint and may have occurred during packaging for return to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
MDR Report Key23059248
Report Number3005168196-2025-00296
Device Sequence Number8581876
Product Code HCG
UDI-Device Identifier00814548019635
UDI-Public00814548019635
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPOD8
Device Lot NumberF00011635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2025
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date09/15/2025
Supplement Report FDA Received Date11/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale